Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 178, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 7, 2014, 12:42 AM CDT for Wilson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2014, 12:42 AM CDT (05:42 UTC)
- Expired
- Oct 7, 2014, 1:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Wilson County, TN
The radar
The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
757
WUUS54 KOHX 070542
SVROHX
TNC189-070615-
/O.NEW.KOHX.SV.W.0178.141007T0542Z-141007T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 AM CDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 115 AM CDT
* AT 1239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THE STORM WAS NEAR WALTERHILL...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING.
&&
LAT...LON 3620 8614 3598 8603 3598 8631 3598 8633
3614 8644
TIME...MOT...LOC 0543Z 252DEG 27KT 3608 8629
$$
FORECASTER:131 follow-up statement
605 WWUS54 KOHX 070556 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1256 AM CDT TUE OCT 7 2014 TNC189-070615- /O.CON.KOHX.SV.W.0178.000000T0000Z-141007T0615Z/ WILSON TN- 1256 AM CDT TUE OCT 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR SOUTHEASTERN WILSON COUNTY... AT 1255 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WATERTOWN...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... WATERTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3601 8620 3613 8628 3620 8614 3598 8603 TIME...MOT...LOC 0557Z 252DEG 27KT 3611 8616 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 11:58 PM CDT, 44 minutes earlier.
Area forecast discussion, Oct 6, 11:58 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1158 PM CDT MON OCT 6 2014 .AVIATION... REGIONAL RADAR IMAGERY INDICATES MAINLY ISO TSRA ACTIVITY CONTINUES TO TAPER...AND DOES NOT LOOK TO IMPACT ANY OF THE TAF SITES DURING THE OVERNIGHT HOURS. SFC DEWPOINT DEPRESSIONS REMAIN LOW...SO SOME MVFR VIS REDUCTION TOWARD SUNRISE CAN BE EXPECTED ESPECIALLY IF THE SFC WINDS WEAKEN. AFTER SUNRISE EXPECT ANOTHER ROUND OF SHOWERS FOR MOST OF THE DAY TOMORROW...DIMINISHING FROM WEST TO EAST IN THE LATE AFTERNOON/EVENING HOURS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
Hazardous weather outlook, Oct 6, 5:08 AM CDT, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT MON OCT 6 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 508 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF MIDDLE TENNESSEE MAINLY DURING THE AFTERNOON THROUGH EVENING HOURS. MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS WESTERN PORTIONS OF THE MID STATE. SOME OF THESE THUNDERSTORMS MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. MAIN CONCERNS WILL BE SMALL HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Oct 6, 8:13 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 1 NW SPARTA 35.94N 85.49W
10/06/2014 E1.00 INCH WHITE TN AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT OAKWOOD STREET AND
MONTEREY HWY IN SPARTA TN
&&
EVENT NUMBER OHX1400611
MDAVISLocal storm report, Oct 6, 8:18 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
818 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL S CROSSVILLE 35.95N 85.04W
10/06/2014 E1.75 INCH CUMBERLAND TN PUBLIC
QUARTER TO GOLF BALL SIZE HAIL REPORTED IN THE TOWN OF
CROSSVILLE
&&
EVENT NUMBER OHX1400612
MDAVISLocal storm report, Oct 6, 9:00 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 9 WSW FRANKLIN 35.88N 86.99W
10/06/2014 E0.70 INCH WILLIAMSON TN TWITTER
DIME SIZED HAIL REPORTED AT OLD HILLSBORO ROAD AND
NATCHEZ TRACE PARKWAY
0350 PM HAIL 5 SSE NASHVILLE 36.10N 86.75W
10/06/2014 M1.00 INCH DAVIDSON TN EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED BY EMA AT CRIEVE HALL AND
OAK HILL.
0352 PM HAIL 5 SSE NASHVILLE 36.10N 86.75W
10/06/2014 E1.00 INCH DAVIDSON TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT 648 GRASSMERE PARK -
NASHVILLE ZOO
0355 PM HAIL 7 SSE NASHVILLE 36.08N 86.74W
10/06/2014 E0.70 INCH DAVIDSON TN AMATEUR RADIO
DIME SIZE HAIL REPORTED AT I24 AND HARDING
0358 PM HAIL 6 SE NASHVILLE 36.11N 86.71W
10/06/2014 E0.88 INCH DAVIDSON TN TWITTER
NICKEL SIZE HAIL REPORTED AT NASHVILLE INTERNATIONAL
AIRPORT BNA
0458 PM HAIL N LA VERGNE 36.00N 86.57W
10/06/2014 E0.70 INCH RUTHERFORD TN TWITTER
DIME SIZE HAIL REPORTED IN LAVERGNE.
0503 PM HAIL 1 N SMYRNA 36.00N 86.52W
10/06/2014 E0.70 INCH RUTHERFORD TN PUBLIC
DIME SIZE HAIL REPORTED NEAR SMYRNA AIRPORT
0538 PM HAIL 3 S FRANKLIN 35.89N 86.84W
10/06/2014 E1.00 INCH WILLIAMSON TN TWITTER
QUARTER SIZE HAIL REPORTED VIA TWITTER AND TSPOTTER 3
MILES SOUTH OF FRANKLIN.
0612 PM HAIL 2 S SMYRNA 35.95N 86.52W
10/06/2014 E0.70 INCH RUTHERFORD TN CO-OP OBSERVER
DIME SIZE HAIL REPORTED ON ALMAVILLE ROAD IN SMYRNA BY
CO-OP OBSERVER
0621 PM HAIL S ALGOOD 36.20N 85.45W
10/06/2014 E0.70 INCH PUTNAM TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN ALGOOD COMMUNITY.
0625 PM HAIL 5 N MURFREESBORO 35.93N 86.39W
10/06/2014 E1.00 INCH RUTHERFORD TN TWITTER
QUARTER SIZE HAIL REPORTED NORTH OF MURFREESBORO
0632 PM HAIL 8 NE MURFREESBORO 35.94N 86.29W
10/06/2014 E1.00 INCH RUTHERFORD TN TWITTER
QUARTER SIZE HAIL REPORTED IN LASCASSAS COMMUNITY.
0635 PM HAIL 8 NE MURFREESBORO 35.94N 86.29W
10/06/2014 E1.75 INCH RUTHERFORD TN EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED NORTH OF MURFREESBORO
0643 PM HAIL S AUBURNTOWN 35.95N 86.09W
10/06/2014 E1.75 INCH CANNON TN BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED IN AUBURNTOWN
0651 PM HAIL 8 W JAMESTOWN 36.43N 85.08W
10/06/2014 E0.70 INCH FENTRESS TN FIRE DEPT/RESCUE
DIME SIZE HAIL REPORTED IN WESTERN AREAS OF FENTRESS
COUNTY
0715 PM HAIL W EAGLEVILLE 35.74N 86.65W
10/06/2014 E0.70 INCH RUTHERFORD TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN THE TOWN OF EAGLEVILLE.
0733 PM HAIL 2 W MURFREESBORO 35.85N 86.43W
10/06/2014 E0.70 INCH RUTHERFORD TN AMATEUR RADIO
DIME SIZE HAIL REPORTED AT I-24 AND HWY 96 IN
MURFREESBORO
0736 PM HAIL S MURFREESBORO 35.85N 86.39W
10/06/2014 E1.00 INCH RUTHERFORD TN TWITTER
QUARTER SIZE HAIL REPORTED WEST AND DOWNTOWN
MURFREESBORO.
0746 PM HAIL 1 NW SPARTA 35.94N 85.49W
10/06/2014 E1.00 INCH WHITE TN AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT OAKWOOD STREET AND
MONTEREY HWY IN SPARTA TN
0749 PM HAIL 12 E MURFREESBORO 35.85N 86.18W
10/06/2014 E1.00 INCH RUTHERFORD TN TWITTER
QUARTER SIZE HAIL CONTINUED TO BE REPORTED EAST OF
MURFREESBORO EAST OF THE RUTHERFORD CANNON COUNTY LINE.
0817 PM HAIL S CROSSVILLE 35.95N 85.04W
10/06/2014 E1.75 INCH CUMBERLAND TN PUBLIC
QUARTER TO GOLF BALL SIZE HAIL REPORTED IN THE TOWN OF
CROSSVILLE
&&
EVENT NUMBER OHX1400592 OHX1400593 OHX1400596 OHX1400594 OHX1400595
OHX1400598 OHX1400597 OHX1400600 OHX1400599 OHX1400601 OHX1400602
OHX1400604 OHX1400603 OHX1400607 OHX1400605 OHX1400606 OHX1400608
OHX1400609 OHX1400611 OHX1400610 OHX1400612
MDAVISSpecial weather statement, Oct 6, 9:55 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CDT MON OCT 6 2014
TNZ061-062-075-070330-
BEDFORD-MARSHALL-RUTHERFORD-
955 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL AND RUTHERFORD
COUNTIES...
AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 16 MILES EAST OF SPRING HILL...MOVING EAST AT
30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHAPEL HILL...EAGLEVILLE...
ROVER...UNIONVILLE...DEASON...FOSTERVILLE...CHRISTIANA AND BELL
BUCKLE.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3559 8672 3570 8673 3571 8669 3572 8670
3575 8670 3576 8618 3573 8621 3571 8621
3569 8625 3556 8624
27Special weather statement, Oct 6, 10:34 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1034 PM CDT MON OCT 6 2014
TNZ066-070400-
CUMBERLAND-
1034 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...
AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CROSSVILLE...MOVING EAST AT 55
MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAKE TANSI...CROSSVILLE...
CUMBERLAND MOUNTAIN STATE PARK...SLATE SPRINGS...CRAB ORCHARD AND
FAIRFIELD GLADE.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3595 8470 3583 8514 3596 8519 3612 8485
3610 8484 3610 8482 3608 8480 3606 8479
3599 8471 3597 8470
27Special weather statement, Oct 7, 12:30 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1230 AM CDT TUE OCT 7 2014 TNZ028-030-062>064-070615- CANNON-DE KALB-RUTHERFORD-SMITH-WILSON- 1230 AM CDT TUE OCT 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DE KALB...RUTHERFORD... SMITH AND WILSON COUNTIES... AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WALTERHILL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE LASCASSAS...WALTERHILL...CEDARS OF LEBANON STATE PARK...MILTON...WATERTOWN...ALEXANDRIA...LIBERTY... DOWELLTOWN...HICKMAN AND GORDONSVILLE. HALF INCH SIZE HAIL IS EXPECTED WITH THIS STORM. LAT...LON 3626 8591 3598 8581 3585 8635 3606 8650 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 43 min |
| Oct 6, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 44 min |
| Oct 6, 7:28 PM CDT | Special Weather Statement | OHX | Fentress | 17 min |
| Oct 6, 7:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 33 min |
| Oct 6, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren | 27 min |
| Oct 6, 8:12 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
| Oct 6, 9:55 PM CDT | Special Weather Statement | OHX | Bedford | 35 min |
| Oct 6, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 32 min |
| Oct 6, 10:34 PM CDT | Special Weather Statement | OHX | Cumberland | 26 min |
| Oct 7, 12:30 AM CDT | Special Weather Statement | OHX | DeKalb | 45 min |
| Oct 7, 12:46 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 44 min |
| Oct 7, 1:01 AM CDT | Special Weather Statement | OHX | Davidson, Dickson, Rutherford, Williamson | 44 min |
| Oct 7, 1:06 AM CDT | Special Weather Statement | OHX | DeKalb | 39 min |
| Oct 7, 1:18 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Oct 7, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 36 min |
| Oct 7, 1:51 AM CDT | Special Weather Statement | OHX | Cannon, Warren, Wilson | 24 min |
| Oct 7, 2:42 AM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Oct 7, 8:03 AM CDT | Special Weather Statement | OHX | Davidson, Robertson, Sumner, Wilson | 42 min |
| Oct 7, 8:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Oct 7, 8:28 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 47 min |
| Oct 7, 8:39 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.